How to diminish the itching underneath the steri-strips and surrounding areas?

This is my 2nd BR (last one 20 yrs ago). I'm post-op 10 days now but initially I had a severe reaction to the adhesive (welts that blistered over entire chest, back and torso area). The Dr has removed the dressing & I go back next week. I'm using an antihistamine to help but it doesn't relieve anything and I've tried a cortisone cream on the surrounding area but honestly, I can't sleep at night. 2 hours max per day because I'm so itchy,I feel like I've been bitten by a 1000 mosquito's!!!

Doctor Answers (1)

How to diminish the itching underneath the steri-strips and surrounding areas?

+1

It may be that your doctor may be able to prescribe additional oral medication to help. Sometimes the use of short term oral (and in the event of severe reaction, intravenous) steroid medications may be helpful.

Best wishes.


San Diego Plastic Surgeon
5.0 out of 5 stars 703 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.